Hello A.F. again Grrr

Reduced my flecanide to 50 mg once a day post first ablation. I have been reducing gradually. After a week on 50mg I had increasing runs of ectopic then last night whilst at choir practice A. F. Returned with a vengeance. I would say it was less bearable than before the procedure. Now back on 100mg flecanide x2 and brain in a fog. I have to try and come off meds again before my 9 month appointment in November, to see how things are. November seems a long time off . Funny feeling that a second ablation is looming in the near future. I knew this was a possible outcome but can't help feeling momentarily fed up.

Just a point of interest. I know that for most people ectopics are no problem but when I have a build up of them they definitely trigger the A.F. so not so benign for me as for lots of others.

Take care everyone especially those of you in the same place as me right now. I commiserate. X

17 Replies

oldestnewest
  • I commiserate as I have also had problems recently. The AF is much less severe than pre-ablation and Flecainide works as a pip. I do not have the option of a 2nd ablation and hope to avoid a pacemaker for as long as possible.

    I am trying life-style changes. To-day's change is to cut out artificial sweeteners.

    I do hope that the current problems are just a temporary blip and that your heart settles soon.

    Best wishes.

  • Thanks Jenny. Hope your lifestyle changes do some good. Other people do report that they do. I have already made quite a lot myself e.g. weight, no alcohol, no caffeine, no artificial sweeteners ,I exercise moderately daily. In fact I am a boring paragon of virtue and yet I still have A.F. it's enough to make me turn to the wine bottle. However, if I did I'm sure something dire would happen so perhaps not. Moan over now. I really hope you find something that makes a difference Jenny. X

  • Sorry to hear about this dedeottie. I've been having the odd run whilst still on 2 x 100MG of Flec a day, but things have been OK for the past month. I was advised by my EP that we will be giving it another 6 months on the meds and if no AF, then we will start reducing them. He keeps reminding me that a 2nd ablation is a possibility, which I don't mind, but to be honest I can survive like I am. The medication causes me no problem whatsoever and if it is a case of staying on this for the mid to long term, then I'll take it. It beats the 3 - 4 day episodes I was having every week.

    I hope things pick up for you.

  • Hi. Yes I understand what you say. I too was having 6 or 7 days out of every 10 in A.F. before going on flecanide. On the meds I don't really have much if any A.F. but on higher doses than 100x2 I have eye problems.Anyway, here's to both of us having a satisfactory result one way or another. X

  • Oh no! So very very sorry to hear this, as you'd been doing so well.

    Sounds a bit as if you've had the tintack spitting moment and are becoming more philosophical.

    I'd be inclined to see my EP long before November to seek his advice.

  • Yes you are right.strangely enough I have literally just been thinking about looking for the private number again. I will keep you posted. X

  • We'll follow your progress with interest, dedeottie.

  • How disappointing for you when everything seemed to be on the right track.

    I know you said that the more you reduced the flecanide the more ectopics you were having so this would appear to have been keeping the AF at bay.

    My understanding is that AF very often emanates from ectopic focii surrounding the pulmonary veins and the pulmonary vein ablation encircles the veins with scar tissue to prevent a breakout of the resulting errant electrical pathways that cause AF, so I do think a lot of AF is related to ectopics. Certainly my AF was very often preceded by a few ectopics.

    If I were you - I may yet be! - I would certainly bring forward my appointment with the EP to as soon as posssible and perhaps pay for a private consultation if necessary. These are usually about £160 - £200. I would also definitely go for another ablation to finish the job.

    When I enquired with my EP, he advised that a tiny gap in the scar tissue can cause return of AF and (I think) he said it was a relatively simple proceedure to complete the circle. I obviously don't know if this will be your case. Secondly, I was advised from the offset that there was a 75% success rate but 1 in 3 required two goes.

    You must feel pretty devastated at the moment but I am sure you will get there in the end.

    Best wishes

    Dave.

  • Thanks Dave. Yes a private appointment is a good idea I think if only to give me the bigger picture. My E.P. did warn me that I may need a touch up job so I'm not surprised just disappointed. HEY HO, at least I know what to expect next time and I had a good experience last time so I won't be so worried if I need another. Thanks for your help everyone. As usual it is much appreciated. X

  • Hi - I am considering ablation for AF -, how long have you had AF because I am it sure how long I have had it since I don't seem that troubled by symptoms - thanks

  • I had a diagnosis 3 years ago but I think I had actually had it for 10 years before that.x

  • What a disappointment. The others have given good advice so I am just sending my

    best wishes. Chin up.

  • Thank you. I now have a private appointment with my E.P. in 3 weeks to get The Big Picture and feel better about it already! It was having to wait till Novvember that was winding me up. X

  • Really sorry to hear this - expect you need a 'touch up'

    Regarding ectopics, I know people say they are quite normal but I have heard several consultants say they build up into AF- maybe depends on the number of them and what is already going on??

    Hope you are sorted out soon- any chance of pressing for earlier action??

  • I'm hoping to find out some more at my private appointment in 3 weeks. Will keep you posted. Hope you are well Rosie x

  • Really sorry to hear this so disappointed for you,I hope your Ep can help.Keep your chin up x

  • Thanks. I'm back on the same meds as before now so heart all quiet again and I'm seeing E.P. soon so for now I'm back in control. Not that I'm a control freak at all! X

You may also like...